Tennessee, 2022Tornado and Hail in Tennessee, June 6, 2022
June 6, 2022 · NWS MEG · 6 events in 4 counties and zones
A mesoscale convective system (MCS) moved through the Ozarks and into the Mid-South on the morning of June 6th. Numerous showers and thunderstorms moved across the Mid-South during the morning hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $55,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A mesoscale convective system (MCS) moved through the Ozarks and into the Mid-South on the morning of June 6th. Numerous showers and thunderstorms moved across the Mid-South during the morning hours. This activity weakened and produced outflow boundaries. These boundaries interacted with an increasingly moist and unstable atmosphere and by early evening convection had redeveloped. This resulted in numerous showers and thunderstorms with heavy rainfall, damaging wind, and large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 6, 1:56 PM CST, 3 hours 47 minutes earlier.
Area forecast discussion, Jun 6, 1:56 PM CST, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
256 PM CDT Mon Jun 6 2022
.DISCUSSION...
An unsettled pattern will prevail over the Midsouth through late
week, with showers and thunderstorms possible each day.
We start the forecast with zonal flow over much of the CONUS,
including the Midsouth. A subtropical height ridge was centered
over northern Mexico, extending into the southern half of TX and
the western Gulf of Mexico. As was the case last night and this
morning, storms will develop in the strong baroclinic zone over
the central plains, then ride the periphery of the ridge across
the Ozarks into the Midsouth Tuesday and Wednesday.
The storm track should shift slightly south Wednesday night and
Thursday, with greater rain chances focused along and south of a
weak surface cold front settling into east central AR and north MS.
Upper level flow will become increasingly meridional on Thursday,
as the the western U.S. upper ridge amplifies. A shortwave trof
and attendant MCS will pass from the central plains into the
Midsouth Friday morning. This As mentioned in the SPC extended
convective outlook for Day 5, this system will arrive with a
strong to severe thunderstorm threat. a few Rainfall and the
convective outflow-enhanced cold frontal passage will likely
limit daytime temperatures over previous forecasts.
The moderate temperatures won't last too long. The upper level
pattern will deamplify through the weekend, and the desert
Southwest upper ridge will expand eastward along the gulf coast.
By the middle of next week, strong ridging aloft will extend from
the desert southwest, across the southern plains and Midsouth,
into the Carolinas. This will shift the storm track from the
central plains into the upper Midwest and bring well above normal
temps to the Midsouth.
PWB
&&
.AVIATION...
18Z TAFs
Narrow convective line lifted through MEM prior to 17Z, ahead of
short term model consensus by a few hours. Airmass over east AR
had stabilized at midday, but expect some additional destabilization
to coincide with a secondary disturbance and surface wind shift
dropping southeast out of northern AR. TAF timing of the late
afternoon/early evening TSRA will be near CAM consensus, but with
some time buffer. Confidence is only marginal with this second
convective episode, with instability the main question at all
terminals but TUP.
Few issues foreseen for the late evening MEM arrival push, with
TSRA likely southeast of the TRACON, and upstream convective storm
cluster well upstream over the central plains. FL020 winds likely
prevail from the WSW at or below 40KT.
PWB
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Jun 6, 5:42 PM CST, 1 minute before
Hazardous Weather Outlook
National Weather Service Memphis TN
642 PM CDT Mon Jun 6 2022
ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-080145-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
642 PM CDT Mon Jun 6 2022
This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.
.DAY ONE...Tonight
There is a slight risk for severe weather across portions of the
the Mid-South this evening. Damaging winds will be the primary
threat, but there is also a potential for marginally severe hail,
locally heavy rainfall, and a few tornadoes.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Strong to severe storms will be possible across all of the Mid-
South Tuesday and Wednesday. Damaging winds will be the main
hazard but small hail and locally heavy rainfall will be possible
as well.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon and evening.
Additional activation is possible Tuesday and Wednesday. Please
relay any information about observed severe weather to the NWS
while following all local, state, and CDC guidelines.
Event by event
3 hail, 2 thunderstorm wind, 1 tornado. Local standard time, as filed.
Tornado, Haywood
- When
- June 6, 5:43 PM CST to 5:46 PM CST
- Where
- Haywood County, 0.35 mi ENE of Christmasville to 0.41 mi ENE of Christmasville
- Rating
- EF0
- Path length
- 0.07 mi
- Path width
- 40 yd
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.683, -89.295
A tornado briefly touched down in the Christmasville community in Haywood County. The tornado caused roof damage to the Hickory Grove Missionary Baptist Church. A cemetery next to the church had several small headstones knocked down. One large tree along with several large tree limbs was blown down.
Thunderstorm Wind, Crockett
- When
- June 6, 6:45 PM CST to 6:50 PM CST
- Where
- Crockett County, 0.89 mi NW of Mason Grove
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 35.780, -88.980
A couple of large trees down, minor roof damage.
Hail, Benton
- When
- June 6, 7:19 PM CST to 7:24 PM CST
- Where
- Benton County, 0.69 mi N of Camden
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.060, -88.100
Dime to nickel sized hail in Camden.
Hail, Benton
- When
- June 6, 7:20 PM CST to 7:25 PM CST
- Where
- Benton County, 1.55 mi SE of Camden
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.035, -88.079
Spotter reports of quarter-sized hail southeast of Camden.
Hail, Benton
- When
- June 6, 7:20 PM CST to 7:25 PM CST
- Where
- Benton County, 2.17 mi SE of Camden
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 36.030, -88.070
Measured hail of 1.50 inches fell three miles southeast of Camden.
Thunderstorm Wind, Carroll
- When
- June 6, 9:56 PM CST to 10:01 PM CST
- Where
- Carroll County, 2 mi E of Clarksburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 35.870, -88.364
Large tree limbs snapped, large trees uprooted. Carport destroyed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, June 6 to 12, 202236 deaths · 34 events
- Heat in Nevada, June 6 to 8, 20223 deaths · 1 event
- Hail and Damaging Winds in Nebraska, June 6, 2022$19 million · 1.75 in hail · 16 events
- Damaging Winds in Georgia, June 6 to 8, 20225 injured · $5,000 · 56 kt wind · 13 events
- Damaging Winds in Ohio, June 6, 2022$22,000 · 56 kt wind · 10 events
- Damaging Winds in Kentucky, June 6, 2022$26,000 · 50 kt wind · 3 events
- Tornado and Hail in Nebraska, June 6, 20221.75 in hail · 19 events
- Marine Thunderstorm Winds and Waterspout in South Atlantic Coastal Waters, June 6, 202260 kt wind · 17 events
- Tornado and Hail in Nebraska, June 6, 20222.5 in hail · 13 events
- Flash Flood and Hail in Colorado, June 6, 20221.75 in hail · 13 events
- Tornado and Hail in Florida, June 6, 2022$10,000 · EF0 · 12 events
- Dense Fog in Illinois, June 6 to 7, 202212 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1037255, 1037158, 1037161, 1037162, 1037166, 1037165.